Alert archive / Missouri / Wind Advisories in 2019

Wind Advisory 8, NWS Kansas City, MO

April 10, 201936 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Apr 10, 2019, 3:16 PM CDT for 36 counties in Missouri; 7 counties in Kansas. It took effect at Apr 11, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 3:16 PM CDT (20:16 UTC)
In effect from
Apr 11, 2019, 10:00 AM CDT
Expired
Apr 11, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
All 43 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 477 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
477 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

143 
WWUS73 KEAX 102016
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
316 PM CDT Wed Apr 10 2019

...Gusty Winds Expected Through Thursday Evening...

KSZ057-060-103>105-MOZ028-029-037-043-053-110430-
/O.NEW.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/
/O.CON.KEAX.WI.Y.0007.000000T0000Z-190411T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-
Jackson-Cass-Bates-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, 
Independence, Belton, Raymore, Harrisonville, Pleasant Hill, 
Butler, Adrian, and Rich Hill
316 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT
Thursday. 

* TIMING...From late morning through this evening.

* WINDS...south changing to southwest winds 25 to 35 mph with 
  gusts to 50 mph.

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ025-102-MOZ002>008-011>017-020>025-030>033-038>040-044>046-054-
110430-
/O.NEW.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/
Atchison KS-Doniphan-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis-
Cooper-Henry-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Maryville, Grant City, Albany, Stanberry, King City, 
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Clinton, and Windsor
316 PM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT
Thursday. 

* TIMING...From late morning through this evening.

* WINDS...south changing to southwest winds 25 to 35 mph with 
  gusts to 50 mph.

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
4 follow-up statements
402 
WWUS73 KEAX 102357
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
657 PM CDT Wed Apr 10 2019

...Gusty Winds Expected once again on Thursday...

KSZ057-060-103>105-MOZ028-029-037-043-053-111100-
/O.EXP.KEAX.WI.Y.0007.000000T0000Z-190411T0000Z/
/O.CON.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-
Jackson-Cass-Bates-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, 
Independence, Belton, Raymore, Harrisonville, Pleasant Hill, 
Butler, Adrian, and Rich Hill
657 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* TIMING...Much of the late morning and afternoon hours on
  Thursday.

* WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph. 

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ025-102-MOZ002>008-011>017-020>025-030>033-038>040-044>046-054-
111100-
/O.CON.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/
Atchison KS-Doniphan-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis-
Cooper-Henry-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Maryville, Grant City, Albany, Stanberry, King City, 
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Clinton, and Windsor
657 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY...

* TIMING...Much of the late morning and afternoon hours on
  Thursday.

* WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph 
  possible.
  

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
012 
WWUS73 KEAX 110918
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
418 AM CDT Thu Apr 11 2019

...Gusty Winds Expected Again Today...

KSZ025-057-060-102>105-MOZ002>008-011>017-020>025-028>033-037>040-
043>046-053-054-120000-
/O.CON.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-
Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-
Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-
Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Maryville, Grant City, Albany, Stanberry, King City, 
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, 
Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
418 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...Much of the late morning and afternoon hours.
  

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph 
  possible. 

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
583 
WWUS73 KEAX 112022
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
322 PM CDT Thu Apr 11 2019

...Freezing Temperatures Expected Tonight into Friday Morning...

KSZ025-057-060-102>105-MOZ020>022-028>030-037-043-121200-
/O.NEW.KEAX.FZ.W.0001.190412T0600Z-190412T1400Z/
/O.CON.KEAX.WI.Y.0008.000000T0000Z-190412T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, 
Independence, Belton, Raymore, Harrisonville, and Pleasant Hill
322 PM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT
Friday. 

* TIMING...Thursday night into Friday morning.

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph 
  possible. 

* TEMPERATURE...Lower 30s Friday morning

* Impacts...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MOZ002>008-011>017-023>025-031>033-038>040-044>046-053-054-120000-
/O.CON.KEAX.WI.Y.0008.000000T0000Z-190412T0000Z/
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-
Pettis-Cooper-Bates-Henry-
Including the cities of Maryville, Grant City, Albany, Stanberry,
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
322 PM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Much of the late morning and afternoon hours.

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph 
  possible. 

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
851 
WWUS73 KEAX 112351
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
651 PM CDT Thu Apr 11 2019

...Freezing Temperatures Expected Tonight into Friday Morning...

KSZ025-057-060-102>105-MOZ020>022-028>030-037-043-120800-
/O.EXP.KEAX.WI.Y.0008.000000T0000Z-190412T0000Z/
/O.CON.KEAX.FZ.W.0001.190412T0600Z-190412T1400Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, 
Independence, Belton, Raymore, Harrisonville, and Pleasant Hill
651 PM CDT Thu Apr 11 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* TEMPERATURES...Lower 30s Friday morning

* Impacts...Travel along east to west roadways will be very
  difficult, especially for high profile vehicles and trailers.
  The strong winds may also cause tree limbs to break. Any
  unsecured lightweight items may become flying objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MOZ002>008-011>017-023>025-031>033-038>040-044>046-053-054-120100-
/O.EXP.KEAX.WI.Y.0008.000000T0000Z-190412T0000Z/
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-
Pettis-Cooper-Bates-Henry-
Including the cities of Maryville, Grant City, Albany, Stanberry,
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
651 PM CDT Thu Apr 11 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds will weaken this evening, thus the wind advisory will be
allowed to expire as scheduled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:58 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 10, 1:58 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
158 PM CDT Wed Apr 10 2019

.Discussion...
Issued at 346 AM CDT WED APR 10 2019

A very dynamic early Spring system will pull out in the Plains today
bringing the threat for severe storms to portions of northern Kansas
and southeastern Nebraska as well as blizzard conditions across
portions of Colorado, Kansas, Nebraska, South Dakota, and Minnesota.
However, we here will be spared the brunt of the storm. This will be
due to a strong cap that will be in place over the area today. This
and a lack of moisture will keep the area dry through the day.
However, in response to the deepening surface low across western
Kansas, and deep mixing, strong winds associated with a 50 to 60
knot LLJ at 850mb will mix down to the surface. As such advisory
criteria wind gusts up to 45 to 50 mph will be possible this morning
through this afternoon. Due to the gusty winds, fire danger will
also be high today. Fortunately, fuel moistures and RH values are
elevated enough to keep us from critical thresholds however, burning
should be avoided completely today as anything that does ignite will
quickly burn out of control. This strong southerly winds will also
help drive highs today up into the 70s to lower 80s.

Tonight will be the window for storms across the area as the cap
weakens in response to lift provided by the surface low which will
move from northern Kansas to southeastern Nebraska. The better
threat for severe weather will remain north and west of the area
however a few strong storms could clip extreme northwestern
Missouri. As, the surface low moves north in eastern Nebraska a cold
front will be forced through the CWA late tonight into early
tomorrow morning. Again, with little moisture to work with, it
appears this frontal passage will remain dry. This frontal passage
will usher in much cooler temperatures and temperatures will fall
through the day. Highs will occur in the morning in the 50s to the
west and 60s to the east. Showers will continue to be possible
during Thursday afternoon and evening as the main upper level trough
moves from eastern Nebraska to western Minnesota. There is a outside
chance for a few snowflakes early Friday morning across extreme
northern Missouri however, with the system taking a bit more of a
northerly track that is now looking unlikely. Friday through Friday
night then looks quiet and cool with highs Friday in the upper 40s
to mid 50s. Lows Saturday morning will be in the low to mid 30s so
sensitive vegetation will need to be protected.

This weekend continues to look wet as a upper level trough moves
into the southern Plains. Gulf moisture will stream north out ahead
of it and shower will be possible Saturday afternoon through Sunday
afternoon. Highs both day will be in the low to mid 50s. Monday and
Tuesday will feature dry conditions will a warning trend as
temperatures should return to the upper 60s to lower 70s by Tuesday.

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1242 PM CDT WED APR 10 2019

Gusty winds will pick up and persist through the overnight hours.
There may be a bit of a downtick in wind speeds overnight, but the
gusts should continue to persist. Winds will then increases again
around sunrise on Thursday out of the southwest. Currently not
anticipating large low level wind shear impacts, mainly due to
surface winds expected to be up around 30 to 35 mph overnight, but
should surface winds decrease to below 20 mph low level wind shear
with winds around 70 kts at FL030 may bring concerns for that low
level wind shear.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 7 PM CDT this evening for KSZ057-060-103>105.

MO...Wind Advisory until 7 PM CDT this evening for MOZ028-029-037-043-
     053.

&&

Discussion...73
Aviation...Leighton
Hazardous weather outlook, Apr 10, 5:26 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
526 AM CDT Wed Apr 10 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
526 AM CDT Wed Apr 10 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

.Wind...
Strong winds will develop mid to late morning and continue through
the evening. Sustained winds of 25 to 35 mph, with gusts up to 50 mph
are possible.

.Thunderstorms...
A few strong thunderstorms are possible later tonight into early
Thursday across portions of far northwestern Missouri and
northeastern Kansas. One or two severe storms cannot be ruled out.
Damaging hail, wind, and frequent lightning are the greatest
concerns.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

.Winter...
Frost and or freeze is possible across the region Friday and Saturday
mornings as temperatures dip near or to freezing.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:43 AM CDTWind AdvisoryEAXBates, Cass, Clay, Jackson, Platte15 hr

Nearby

Wind Advisories in Missouri, 2019Wind Advisories in Kansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.